Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Allergic cough with sore throat. Taking montek. Itchy rashes appeared all over body. Concerned

Answered by
Dr.
Dr. Sumit Bhatti

ENT Specialist

Practicing since :1991

Answered : 2561 Questions

default
Posted on Thu, 17 Jan 2013 in Asthma and Allergy
Question: Hello Dr Bhatti
Greetings.
I have been having Allergic cough,sore throat infection due to perhaps drinking cold water with ice in USA and exposing my neck to severe cold and wind, last month.Generally in India i am prone to getting sore throat by drinking cold water with ice cubes.But when i go out of India even while travelling on International flights i do not get sore throat.In XXXXXXX 2012 when i travelled to USA I have been prescribed :1)MontekLC 1 tablet a day at bed time for 2 weeks 2)AugmentinDuo(625) morning and evening 1 tablet each for 7 days 3)Neksium(40) twice a day morning and evening for 2 weeks.In September 2012,when i had severe throat infection,i had taken above tablets without any side effect. However this month i had throat infection .cough and cold.,I have taken above mentioned tablets for 7& 15 days as prescribed by my Physician Dr XXXXXXX F Udwadia.At the end of 15 days, since last 3/4 days, i am having severe itching and have skin rashes all over the body.Now i have a query whether this is a side effect.? What should i do in such cases.
Please guide me.
Thanks and kind Regards,
XXXXXXX
doctor
Answered by Dr. Sumit Bhatti 13 hours later
Hi,

Thank you for your query.

1. There is no cure for allergy. However, it may be controlled by avoiding the trigger factors and medication.

2. Cold liquids and cold air have a desiccating (drying) effect on the throat, worsening the symptoms of allergy and allowing viruses to survive and multiply better. Cabin air on flights is pressurized and humidified which is probably why the effects of drinking cold water with ice is minimized.

3. I would like to rule out the following conditions in view of the skin rash:
a. A new allergy due, for example, to a new clothing or food stuff.
b. Drug induced such as with Montelukast.
c. Churg Strauss Syndrome. Get blood tests done, especially to rule out esoinophilia.
d. Infectious Mononucelosis where Augmentin would cause a rash. Get a Monospot test done.

4. Get an examination done by an ENT Specialist or a Skin Specialist to confirm type of skin rash and get blood tests done. Switch over to a plain anti-histamine.

5. If the rash persists after a few weeks, get a repeat examination done and share a close-up image of the rash and the reports here for further advice.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sumit Bhatti 3 hours later
Dear Dr XXXXXXX Bhatti,

Thanks for enlightening me on the reasons for throat infection on consuming ice

cold fluids.Why this happens only in India and does not happen out of India.

Let me add that i have a history skin rashes (1)Consumption of old hot mango pikles

(fresh mango pickles unaffected).(2) Due to extreme stress.This happen 20/25 yrs

back.For your information Mango pickles has filling of sambhar( a mixture of red

mirchi,salt,haldi,methi grains and boiled oil) . Stress related rashes happened 15 yrs

was cured only by Homeopathy medicine.Please note at present i am totally stress

free.For the present i can only point out that i had eaten Peru spinkled with

sambhar which i am having since childhood.

As for my query regarding side effect due to medicine (particularly Neksium40 which

i had taken a day before) I have read in the menule.

I would be glad if can answer my fresh queries.

Thanks and kind Regards.

XXXXXXX
doctor
Answered by Dr. Sumit Bhatti 2 hours later
Hi,

Thank you for writing back.

1. The reason for this happening only in India may be related to the ambient temperatures. In colder climates the difference of temperature between the temperature of the swallowed liquid and the throat temperature is probably less. Theoretically there may be a difference in the exact composition of the water used for making the ice.

2. The first possibility in your case is drug induced or a drug interaction.

3. As mentioned earlier, there is no cure for allergy. However, it may be controlled by avoiding the trigger factors (stress), foodstuff (mango pickle) and medication.

4. Kindly follow the guidelines for examination and investigation of the rash mentioned above. You may never be able to pinpoint all your allergens.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?